Alert archive / Minnesota / Wind Advisories in 2007

Wind Advisory 2, NWS Duluth, MN

July 10, 20075 counties in Wisconsin; 6 counties in Minnesota

NWS Duluth, MN issued this wind advisory at Jul 10, 2007, 9:43 AM CDT for 5 counties in Wisconsin; 6 counties in Minnesota. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jul 10, 2007, 9:43 AM CDT (14:43 UTC)
Expired
Jul 10, 2007, 7:00 PM CDT
In force
9 hr
Issued by
NWS Duluth, MN

Counties Aitkin County, MN, Carlton County, MN, Cass County, MN, Crow Wing County, MN, Pine County, MN, Saint Louis County, MN, Bayfield County, WI, Burnett County, WI, Douglas County, WI, Sawyer County, WI, Washburn County, WI

The radar

The Duluth radar (KDLH), 49 km from the middle of the area, began a volume at 14:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 2.7 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2007-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2007-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1450 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KDLH 101443
NPWDLH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
943 AM CDT TUE JUL 10 2007

...STRONG WEST TO NORTHWEST WINDS OVER MUCH OF CENTRAL MINNESOTA
AND NORTHWEST WISCONSIN TODAY...

.AN INTENSE LOW PRESSURE SYSTEM MOVING ACROSS NORTHERN MINNESOTA
TODAY WILL PRODUCE STRONG WEST TO NORTHWEST WINDS ACROSS MUCH OF
CENTRAL MINNESOTA AND NORTHWEST WISCONSIN FOR THE REST OF TODAY.
STRONG WINDS WILL AFFECT THE BRAINERD LAKES... AITKIN AND LAKE
MILLE LACS AREA THROUGH AT LEAST MID AFTERNOON... AND STRONG WINDS
WILL SPREAD EASTWARD INTO AREAS FROM DULUTH... TO PINE CITY...
HINCKLEY... SPOONER... SUPERIOR... HAYWARD... MINONG AND DRUMMOND
BY EARLY AFTERNOON. 

MNZ025-033>038-WIZ001-002-006>008-102245-
/O.NEW.KDLH.WI.Y.0002.070710T1443Z-070711T0000Z/
NORTHERN CASS-SOUTHERN CASS-CROW WING-NORTHERN AITKIN-
SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-
BURNETT-WASHBURN-SAWYER-
943 AM CDT TUE JUL 10 2007

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

WEST TO NORTHWEST WINDS SUSTAINED FROM 25 TO 35 MPH... WITH
FREQUENT GUSTS UP TO 45 MPH ARE EXPECTED FOR MUCH OF THE REST OF
TODAY. WINDS ARE EXPECTED TO DIMINISH VERY LATE THIS AFTERNOON AND
EVENING.

REPORTS OF SOME TREES AND POWER LINES BEING BLOWN DOWN HAVE
ALREADY BEEN RECEIVED FROM THE PEQUOT LAKES AND BRAINERD AREAS...
AND ADDITIONAL TREES AND POWER LINES MAY BE BLOWN DOWN BY THE
WINDS FOR THE REST OF TODAY ACROSS THE ENTIRE ADVISORY AREA.
ANYONE ON AREA LAKES THIS MORNING ACROSS EAST CENTRAL MINNESOTA
AND NORTHWEST WISCONSIN SHOULD SEEK SHELTER AND PREPARE FOR THE
ONSET OF STRONG WEST TO NORTHWEST WINDS BY MIDDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH ARE
EXPECTED FOR MORE THAN 1 HOUR. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
 MILLER/CANNON
2 follow-up statements
000 
WWUS73 KDLH 102056
NPWDLH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
356 PM CDT TUE JUL 10 2007

...STRONG WEST TO NORTHWEST WINDS TO CONTINUE IN THE TWIN PORTS
AREA AND SOUTH SHORE THROUGH EARLY THIS EVENING...

.AN INTENSE LOW PRESSURE SYSTEM OVER WESTERN LAKE SUPERIOR WILL
CONTINUE TO PRODUCE STRONG WEST TO NORTHWEST WINDS NEAR THE
WESTERN TIP OF LAKE SUPERIOR AND ALONG THE SOUTH SHORE THROUGH
EARLY THIS EVENING... INCLUDING TWO HARBORS... DULUTH...
SUPERIOR... CLOQUET... PORT WING... IRON RIVER... BAYFIELD AND THE
APOSTLE ISLANDS. WINDS HAVE DIMINISHED IN AREAS FARTHER SOUTH AND
WEST... INCLUDING BRAINERD... LAKE MILLE LACS... HINCKLEY...
SIREN... SOLON SPRINGS AND MINONG... AND WINDS WILL CONTINUE TO
SLOWLY DECREASE EARLY THIS EVENING.

MNZ025-033>036-038-WIZ006>008-102200-
/O.CAN.KDLH.WI.Y.0002.000000T0000Z-070711T0000Z/
NORTHERN CASS-SOUTHERN CASS-CROW WING-NORTHERN AITKIN-
SOUTHERN AITKIN-PINE-BURNETT-WASHBURN-SAWYER-
356 PM CDT TUE JUL 10 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE WIND
ADVISORY. 

WEST TO NORTHWEST WINDS HAVE DIMINISHED INTO THE 20 TO 25 MPH
RANGE... WITH OCCASIONAL GUSTS STILL TO AROUND 30 MPH. WIND
SPEEDS ARE EXPECTED TO CONTINUE TO SLOWLY DIMINISH LATE THIS
AFTERNOON AND EARLY THIS EVENING...AND THE WIND ADVISORY HAS BEEN
CANCELLED.

$$

MNZ037-WIZ001-002-110000-
/O.CON.KDLH.WI.Y.0002.000000T0000Z-070711T0000Z/
CARLTON/SOUTHERN ST. LOUIS-DOUGLAS-BAYFIELD-
356 PM CDT TUE JUL 10 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

WEST TO NORTHWEST WINDS SUSTAINED FROM 25 TO 35 MPH... WITH
FREQUENT GUSTS UP TO 45 MPH WILL CONTINUE THROUGH EARLY THIS
EVENING. 

THE STRONGEST WINDS WILL CONTINUE TO AFFECT THE LOWER ELEVATIONS
OF THE CITY OF DULUTH... THE DULUTH-SUPERIOR HARBOR... THE CITY OF
SUPERIOR AND THE ADJACENT SOUTH SHORE OF LAKE SUPERIOR BETWEEN
SUPERIOR AND THE BAYFIELD PENINSULA WHERE WIND GUSTS TO BETWEEN 50
AND 55 MPH CAN BE EXPECTED.

THE WINDS WILL BE CAPABLE OF BLOWING DOWN TREES AND POWER
LINES... RESULTING IN POWER OUTAGES... AND MINOR DAMAGE TO
ROOFS... SHINGLES AND WINDOWS MAY ALSO OCCUR.

PEOPLE OUTSIDE SHOULD BE ALERT TO FALLING TREE BRANCHES AND FLYING
DEBRIS... AND PEOPLE DRIVING SHOULD BE PREPARED FOR NON
FUNCTIONING STOPLIGHTS AND TRAFFIC JAMS AT SOME INTERSECTIONS.

THE WINDS ARE EXPECTED TO DIMINISH BETWEEN 6 AND 8 PM THIS EVENING.

$$
 MILLER/CANNON
000 
WWUS73 KDLH 110004
NPWDLH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
704 PM CDT TUE JUL 10 2007

MNZ037-WIZ001-002-110115-
/O.EXP.KDLH.WI.Y.0002.000000T0000Z-070711T0000Z/
CARLTON/SOUTHERN ST. LOUIS-DOUGLAS-BAYFIELD-
704 PM CDT TUE JUL 10 2007

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

THE INTENSE WINDS THAT BROUGHT CONSIDERABLE DAMAGE TO THE AREA
THIS AFTERNOON AND EARLY EVENING...WILL CONTINUE TO DIMINISH FOR
THE REST OF THE EVENING. AS A RESULT...THE WIND ADVISORY IS NO
LONGER IN EFFECT. 

$$

DAP

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this wind advisory went out at Jul 10, 3:51 AM CDT, 5 hours 52 minutes earlier.

Area forecast discussion, Jul 10, 3:51 AM CDT, 5 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
351 AM CDT TUE JUL 10 2007

.DISCUSSION...
SFC LOW OVER RED RIVER VLY WILL CONT MOVG E TDA. CFNT SHUD BE THRU
OUR CWA BY EARLY AFTN...ALTHO SOME SHOWERS/TSTMS WILL
LINGER...ESPECIALLY OVR NRN ZONES IN THE AREA OF LOLVL TROFING ON
BACK SIDE OF SFC LOW AND UNDER THE UPR LVL LOW. AFTER
THAT...IMPULSES SLIDING ACRS THE AREA IN PERSISTENT NW FLOW ALOFT
WILL KEEP CHANCES OF RAIN IN THE FCST PRETTY MUCH EVERY DAY THIS
WEEK. THERE MAY BE A BREAK ON FRI AS WEAK HIGH PRESS TRANSITS THE
AREA. NONE OF THESE SHUD PRODUCE A VERY GREAT AMT OF PRECIP. BEST
CHC OF ANY SVR STORMS TDA SHUD BE E OF OUR CWA WHERE THE CFNT WILL
ENCOUNTER DIURNAL DESTABILIZATION. THE SWODY1 DISC GIVES THE
DETAILS.

&&

.AVIATION...
A COLD FRONT WILL TRACK EAST ACROSS THE NORTHLAND THIS
MORNING...PRODUCING SHOWERS AND SCATTERED THUNDERSTORMS. SOME OF
THE THUNDERSTORMS MAY PRODUCE STRONG GUSTY WINDS AND FREQUENT
LIGHTNING. MVFR CIGS WILL PERSIST ACROSS THE AREA THIS AFTERNOON
AND TONIGHT...WHILE WIDELY SCATTERED SHOWERS OR STORMS WILL
CONTINUE TO AFFECT THE AREA THROUGH THIS EVENING. WINDS WILL TURN
OUT OF THE WEST AND NORTHWEST...THEN BECOME STRONG AND GUSTY AFTER
THE FRONT PASSES TODAY AND TONIGHT.

&&

POINT TEMPS/POPS...
DLH  76  48  73  50 /  70  30  30  20
INL  67  48  70  47 /  50  40  30  20
BRD  76  51  73  51 /  30  10  20  10
HYR  81  50  74  50 /  70  10  30  20
ASX  78  49  69  52 /  70  30  30  20

&&

.DLH WATCHES/WARNINGS/ADVISORIES...

MN...NONE.
WI...NONE.
LS...SMALL CRAFT ADVISORY FROM NOON TODAY TO 6 AM CDT WEDNESDAY FOR
     LSZ121-LSZ146-LSZ147-LSZ148.

     SMALL CRAFT ADVISORY FROM NOON TODAY TO MIDNIGHT CDT TONIGHT FOR
     LSZ140-LSZ141-LSZ142-LSZ143-LSZ144-LSZ145.

04/BERDES
Hazardous weather outlook, Jul 10, 7:44 AM CDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE DULUTH MN
744 AM CDT TUE JUL 10 2007

LSZ121-140>148-162-MNZ010>012-018>021-025-026-033>038-WIZ001>004-
006>009-111030-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
OPEN WATERS OF LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI
TO GRAND PORTAGE MN-KOOCHICHING-NORTHERN ST. LOUIS-
NORTHERN COOK/NORTHERN LAKE-NORTHERN ITASCA-CENTRAL ST. LOUIS-
SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS-
SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-NORTHERN AITKIN-
SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-
ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE-
744 AM CDT TUE JUL 10 2007

...ISOLATED SEVERE THUNDERSTORMS POSSIBLE FOR PARTS OF
NORTHWESTERN WISCONSIN...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN MINNESOTA...
NORTHWESTERN WISCONSIN...AND WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

A FRONTAL SYSTEM MOVING ACROSS THE WESTERN GREAT LAKES WILL
PRODUCE THUNDERSTORMS OVER MOST LOCATIONS TODAY AND TONIGHT. A
FEW STORMS IN NORTHWESTERN WISCONSIN COULD BECOME SEVERE WITH
LARGE HAIL AND DAMAGING WINDS BEING THE MOST LIKELY HAZARDS.

A GALE WARNING IS IN EFFECT FOR THE OPEN WATERS OF WESTERN LAKE
SUPERIOR THROUGH WEDNESDAY MORNING.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE MINNESOTA AND
WISCONSIN NEAR SHORE WATERS OF LAKE SUPERIOR THROUGH MIDNIGHT.
THE ADVISORY CONTINUES FOR THE WISCONSIN NEAR SHORE WATERS EAST OF
PORT WING INTO EARLY WEDNESDAY MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY AND AGAIN FROM SATURDAY
THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED IN NORTHWESTERN WISCONSIN
BY THIS AFTERNOON.

04

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 10:59 AM CDTSpecial Marine WarningDLH2 hr
Jul 10, 12:06 PM CDTSpecial Marine WarningDLH54 min

Nearby

Wind Advisories in Minnesota, 2007Wind Advisories in Wisconsin, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.